Coming Off Antidepressants; My Experience.

Coming Off Antidepressants; My Experience.

I’d been on antidepressants for a couple of years now, 100mg of sertraline every day. I’ve currently got to a point in my life where I finally felt able to see if it was possible to be able to stop the antidepressants for multiple reasons which I won’t go into right now.

I went to see my doctor and he suggested that I could cut my dose down for a week to 50mg and then stop taking them after that, but he made sure I knew that it was necessary to go back onto them if I felt my mood was decreasing, he also talked me through the side effects of coming off which were the same as what I experienced when first going on them.

The week of 50mg;

the first couple of days of cutting down to 50mg gave me terrible dizzy spells. I would be walking around and my head would spin, luckily this died off within a couple of days and I felt relatively normal again.

Stopping the tablets completely;

The dizzy spells got worse this time around and I was extremely drowsy but after a couple of days again, it subsided and I went back to normal.

I found coming off the tablets a lot tougher on my body than starting them in the first place, When I first started my antidepressants, I definitely didn’t feel like myself, to say the least, and had to spend a few days home from college because I found it a struggle to walk to college and back, coming off them has definitely been worse but hopefully, my mood will remain good!

If you’re thinking of coming off antidepressants, essentially my advice would be to be sure you’re ready to take that jump. Mental health is not to be messed with and we really need to take care of ourselves.

(Visited 5 times, 1 visits today)


Leave a Reply